Virginia, 2016Flash Flood in Virginia, May 10, 2016
May 10, 2016 · NWS RNK · 1 event in 1 county or zone
5 inches in a few hours which caused some roads to flood in the Scottsburg area of Halifax County. A TV media website said one of their spotters measured over 3 inches in one hour from the storm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated slow-moving thunderstorm (which also produced some large hail) dropped radar estimated rainfall of 2 to 2.5 inches in a few hours which caused some roads to flood in the Scottsburg area of Halifax County. A TV media website said one of their spotters measured over 3 inches in one hour from the storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 10, 5:12 PM EST, 48 minutes earlier.
Area forecast discussion, May 10, 5:12 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT TUE MAY 10 2016
.SYNOPSIS...
A STATIONARY FRONT REMAINS DRAPED OVER THE MID ATLANTIC. THIS
BOUNDARY WILL CONTINUE TO SPARK CHANCES OF SHOWERS AND
THUNDERSTORMS FOR TONIGHT THROUGH THURSDAY. A COLD FRONT SHOULD
CROSS OVERHEAD BY FRIDAY. COOLER AIR SHOULD FOLLOW FOR THE
UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 612 PM EDT TUESDAY...
MADE SOME MINOR ADJUSTMENTS TO TEMPERATURES...SHAPING TOWARDS THE
SFC OBS AND LAV GUIDANCE FOR THIS EVENING INTO TONIGHT. FOR EARLY
THIS EVENING INTO TONIGHT...BLENDED IN HRRR WHICH CAPTURED THE
CONVECTION ALONG BLUE RIDGE MOUNTAINS. DECIDED TO HOLD ON TO
SCATTERED POPS TONIGHT...WITH A STATIONARY FRONT OVER THE REGION.
WILL WAIT AND SEE IF A BAND OF CONVECTION APPROACHES FROM THE
WEST LATE AS SUGGESTED BY HRRR AND RNK WRFARW AFTER 08Z. THE
HIRESW-ARW EAST MODEL WEAKENS CONVECTION BEFORE ITS ARRIVAL LATE
TONIGHT FOR THE WESTERN MOUNTAINS. MORE CHANGES LATER THIS
EVENING...
AS OF 345 PM EDT TUESDAY...
A SIGNIFICANT TEMPERATURE GRADIENT EXISTS BETWEEN LYNCHBURG AND
THE REST OF OUR COUNTY WARNING AREA. CLOUDS ARE STILL HOLDING AT
LYNCHBURG WITH TEMPERATURES IN THE LOWER 60S, BUT THE CLOUDS COULD
CLEAR IN THE NEXT COUPLE HOURS. MEANWHILE, SUNSHINE HAS EMERGED
TO SEND TEMPERATURES INTO THE LOWER 70S TO THE LOWER 80S. THIS
HEATING HAS DESTABILIZED THE ATMOSPHERE WHERE OVER 1,000 J/KG OF
CAPE IS AVAILABLE ACROSS THE NEW RIVER VALLEY AND THE PIEDMONT
ALONG THE VA/NC BORDER. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD
CONTINUE TO DEVELOP LATER IN THE AFTERNOON TO EVENING HOURS. WITH
A STATIONARY FRONT STILL OVER THE REGION AND THIS AFOREMENTIONED
TEMPERATURE GRADIENT IN PLACE, THERE COULD BE A FEW STRONG STORMS
AS A SHORTWAVE TROUGH ADVANCES OVERHEAD THIS EVENING.
ALTHOUGH CONVECTION SHOULD WANE TOWARD MIDNIGHT TONIGHT, SOME
SHOWERS COULD LINGER THROUGHOUT THE NIGHT. IT IS POSSIBLE FOR A
LITTLE PATCHY FOG AND LOW CLOUDS DUE TO THE RECENT RAINFALL AND
THE MOIST GROUND. ANOTHER ROUND OF SHOWERS COULD ARRIVE DURING
WEDNESDAY MORNING FROM THE REMNANTS OF UPSTREAM CONVECTION THAT
ORIGINATED EARLIER. LOW TEMPERATURES WERE KEPT ON THE WARMER SIDE
OF GUIDANCE DUE TO EXTENSIVE CLOUD COVER. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS COULD DEVELOP BY THE AFTERNOON, BUT IT WILL
GREATLY DEPEND ON HOW QUICKLY THE CLOUDS CLEAR TO INCREASE THE
INSTABILITY. WITH THE STATIONARY FRONT STILL OVERHEAD, THERE IS
STILL A MARGINAL RISK OF SEVERE WEATHER ON WEDNESDAY. HIGHS WERE
KEPT ON THE COOLER SIDE OF GUIDANCE WITH UPPER 60S TO THE UPPER
70S EXPECTED.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 330 PM EDT TUESDAY...
THE UPPER PATTERN WILL REMAIN PROGRESSIVE AS IT TRANSITIONS TO AN
EASTERN TROF THROUGH THE END OF THE WEEK...KEEPING OUR WEATHER QUITE
UNSETTLED THROUGH THE PERIOD. A FRONTAL BOUNDARY WILL BE MEANDERING
BACK AND FORTH ACROSS THE REGION WITH WAVES OF LOW PRESSURE RIPPLING
ALONG AS THE MAIN PARENT LOWS CONTINUE TO TRACK NORTH THROUGH THE
MISSISSIPPI VALLEY. THIS WILL KEEP WARM AND UNSTABLE AIR OVER THE AREA
WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. BY
FRIDAY THE DIGGING UPPER TROF WILL DRIVE LOW PRESSURE AT THE SURFACE
THROUGH EASTERN CANADA AND SWING A TRAILING COLD FRONT THROUGH THE
APPALACHIANS AND CENTRAL MID ATLANTIC REGION AND USHER IN MUCH COLDER
AIR FOR THE WEEKEND ON GUSTY NORTHWEST WINDS. SHOWERS WILL REMAIN
POSSIBLE ON SATURDAY AS MODEST MID LEVEL LAPSE RATES COMBINE WITH
A SHORT WAVE ROTATING THROUGH THE UPPER FLOW. THIS PATTERN IS NOT
DECLARING ANY DEFINITIVE SCENARIO FOR SEVERE WEATHER IN OUR REGION
BUT WITH AMPLE INSTABILITY SPECIFIC DETAILS WILL BE EVALUATED DAILY
ALONG WITH THE PROSPECT OF ANY LOCAL HYDRO ISSUES ARISING FROM LOCALLY
HEAVY RAIN WITH PWATS WELL OVER ONE INCH.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 330 PM EDT TUESDAY...
THE UPPER LEVEL PATTERN WILL REMAIN PROGRESSIVE AS IT BECOMES QUASI
ZONAL THROUGH EARLY NEXT WEEK. SUNDAY LOOKS TO BE MOSTLY DRY WITH HIGH
PRESSURE AT THE SURFACE...BUT A FRONTAL BOUNDARY WILL ONCE AGAIN SAG
INTO THE REGION FROM THE NORTH AND LINGER THROUGH THE EARLY PART OF
NEXT WEEK. THIS LOOKS TO KEEP A CHANCE FOR SOME SHOWERS IN OUR FORECAST
FOR SUNDAY NIGHT THROUGH MONDAY...WITH A BETTER CHANCE FOR
PRECIPITATION BY TUESDAY AS DEVELOPING LOW PRESSURE MOVES OUT OF THE
LOWER MISSISSIPPI VALLEY. TEMPERATURES LOOK TO REMAIN A FEW DEGREES
BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
AS OF 145 PM EDT TUESDAY...
CLOUDS ARE SLOWLY ERODING WEST TO EAST ACROSS THE REGION, BUT KROA
AND KLYH STILL REMAIN WITH A MVFR CEILING AT THIS HOUR. THOSE
SHOULD LIFT TO VFR IN THE NEXT HOUR OR TWO. THE MAIN AVIATION THREAT
THIS AFTERNOON IS THE POSSIBILITY OF SCATTERED SHOWERS AND
THUNDERSTORMS. CONFIDENCE IS STILL NOT HIGH ENOUGH TO PINPOINT
EXACTLY WHERE ANY CONVECTION WILL FIRE. IT SEEMS THAT AREAS ALONG
KBLF/KLWB/KBCB MAY BE WHERE ANY DEVELOPMENT OCCURS FIRST. VCTS
REMAINS IN ALL TAF SITES, BUT THE BEST CHANCE OF THUNDER APPEARS
TO BE LATER THIS EVENING DURING THE 4 PM TO 8 PM WINDOW.
ANY CONVECTIVE ACTIVITY SHOULD SUBSIDE TOWARD MIDNIGHT TONIGHT,
WHILE SCATTERED SHOWERS MAY LINGER SEVERAL HOURS LONGER. THE WET
GROUND AND RECENT RAINFALL COULD ALLOW SOME MVFR/IFR FOG TO FORM
AFTER MIDNIGHT, BUT THERE WILL BE PLENTY OF CLOUD COVER ALOFT
THAT MAY KEEP THE VISIBILITIES FROM DROPPING LOWER. HOWEVER, THERE
IS ALSO THE POSSIBILITY OF IFR CEILINGS DEVELOPING TOWARD EARLY
WEDNESDAY MORNING. CONFIDENCE IS HIGHEST AT KLYH FOR THE LOWER
CEILINGS TO MATERIALIZE. MORE SCATTERED SHOWERS MAY REACH
KBLF/KLWB/KBCB/KROA LATER IN THE MORNING FROM ANY REMNANTS OF
UPSTREAM CONVECTION THAT ORIGINATED EARLIER.
EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY BECOME MORE
WIDESPREAD DURING THE REMAINDER OF THIS WEEK. IN ADDITION, THERE
COULD STILL BE PATCHY FOG AND MVFR/IFR CEILINGS DURING THE MORNING
HOURS EACH DAY. A COLD FRONT IS EXPECTED TO CROSS OVERHEAD BY
FRIDAY, SO ANY SIGNIFICANT CLEARING AT KLYH/KDAN TO VFR SHOULD
TAKE PLACE LATER THIS WEEKEND WHEN A COOLER AIR MASS ARRIVES. SOME
MVFR CEILINGS COULD LINGER INTO SATURDAY THROUGH THE MOUNTAINS.
HIGH PRESSURE SHOULD BRING BETTER FLYING WEATHER THROUGHOUT THE
REGION DURING SUNDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...PW
NEAR TERM...KK/PW
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...PW
Hazardous weather outlook, May 10, 4:45 AM EST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 AM EDT TUE MAY 10 2016
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-110945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
545 AM EDT TUE MAY 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS THIS EVENING MAY CONTAIN STRONG WINDS OR HAIL.
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PARTS OF KENTUCKY AND TENNESSEE THIS AFTERNOON. THESE STORMS WILL
THEN MOVE EAST INTO THE CENTRAL APPALACHIANS THIS EVENING. THE
GREATEST THREAT TO OUR REGION WOULD BE BETWEEN 6PM AND MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 10, 4:14 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 S BLUE RIDGE 37.35N 79.82W
05/10/2016 E0.25 INCH BOTETOURT VA TRAINED SPOTTER
&&
JMORROWSpecial weather statement, May 10, 4:41 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT TUE MAY 10 2016
VAZ022-033-102230-
ROANOKE-FRANKLIN-
541 PM EDT TUE MAY 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
ROANOKE...NORTHWESTERN FRANKLIN AND SOUTHERN CITY OF
ROANOKE...
AT 540 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CAVE SPRING TO NEAR POAGES MILL TO NEAR BENT
MOUNTAIN...AND MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
BOONES MILL...
AND BENT MOUNTAIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3722 7984 3723 7982 3721 7980 3722 7979
3711 7979 3705 7985 3709 8011 3712 8013
3711 8016 3711 8018 3715 8014 3726 8013
3727 7986
TIME...MOT...LOC 2140Z 269DEG 12KT 3722 8003 3716 8005 3712 8012
RABSpecial weather statement, May 10, 4:57 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT TUE MAY 10 2016
VAZ034-045-102245-
CAMPBELL-BEDFORD-
557 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT CITY OF LYNCHBURG
AND NORTHEASTERN BEDFORD COUNTIES...
AT 556 PM EDT...A STRONG THUNDERSTORM WAS NEAR PEAKS OF OTTER
SUMMIT...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH
THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
FOREST...
BOONSBORO...
AND GOODE.
THIS INCLUDES LYNCHBURG AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3735 7967 3748 7967 3748 7965 3745 7963
3746 7961 3745 7959 3748 7957 3750 7922
3748 7921 3748 7920 3730 7920
TIME...MOT...LOC 2156Z 271DEG 36KT 3740 7956
RABSpecial weather statement, May 10, 5:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT TUE MAY 10 2016
VAZ058-059-102330-
CHARLOTTE-HALIFAX-
626 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHARLOTTE AND EAST
CENTRAL HALIFAX COUNTIES THROUGH 730 PM EDT...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS OVER SCOTTSBURG...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
CLOVER...
REDOAK...
SCOTTSBURG...
AND DRYBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3689 7849 3670 7865 3669 7864 3669 7866
3668 7869 3667 7886 3685 7890 3695 7848
TIME...MOT...LOC 2225Z 258DEG 20KT 3678 7879
RABSpecial weather statement, May 10, 5:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT TUE MAY 10 2016
VAZ033-034-044-102345-
BEDFORD-PITTSYLVANIA-FRANKLIN-
646 PM EDT TUE MAY 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PITTSYLVANIA...NORTHEASTERN FRANKLIN AND SOUTHWESTERN BEDFORD
COUNTIES...
AT 645 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GOODVIEW TO NEAR WESTLAKE CORNER TO NEAR BURNT
CHIMNEY...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
PENHOOK...
HUDDLESTON...
MONETA...
NORTHWEST SMITH MOUNTAIN LAKE...
AND NORTH SHORE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3707 7944 3706 7944 3706 7940 3709 7940
3709 7939 3711 7937 3712 7938 3712 7936
3698 7940 3695 7966 3705 7993 3710 7980
3728 7974 3720 7935
TIME...MOT...LOC 2245Z 275DEG 17KT 3721 7969 3710 7973 3707 7985
RABLocal storm report, May 10, 5:51 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 3 WNW SCOTTSBURG 36.78N 78.83W
05/10/2016 E1.25 INCH HALIFAX VA TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL UP TO HALF DOLLAR SIZED IN
DIAMETER WEST NORTH WEST OF THE CITY OF SCOTTSBURG.
&&
JMORROWFlash Flood, Halifax
- When
- May 10, 6:00 PM EST to 8:00 PM EST
- Where
- Halifax County, 0.41 mi WNW of Scottsburg to 0.46 mi NW of Scottsburg
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.753, -78.786
A broadcast media website showed portions of MacDonald and Green Level roads under what appeared to be at least 6 inches of moving water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kentucky, May 10, 201610 injured · $5.4 million · EF3 · 33 events
- Tornadoes and Flash Flood in Kentucky, May 10, 2016$330,000 · EF2 · 75 events
- Flash Flooding and Hail in Tennessee, May 10 to 11, 20161 injured · $8.1 million · 2.5 in hail · 56 events
- Flash Flooding and Hail in Nebraska, May 10 to 11, 2016$6.4 million · 1.75 in hail · 22 events
- Flash Flood and Hail in Texas, May 10 to 11, 20161 injured · $176,000 · 2 in hail · 54 events
- High Wind in Kansas, May 10 to 11, 2016$195,000 · 70 kt wind · 9 events
- Flash Flood and Hail in Nebraska, May 10 to 11, 2016$100,000 · 1.75 in hail · 6 events
- Flash Flooding and Hail in Texas, May 10 to 13, 20162.75 in hail · 53 events
- Tornado and Hail in Nebraska, May 10, 2016$40,000 · EF0 · 2 events
- Hail and Damaging Winds in Ohio, May 10, 2016$26,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Kentucky, May 10, 2016$2,000 · 2.5 in hail · 25 events
- Damaging Wind and Lightning Strike in West Virginia, May 10 to 11, 2016$30,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634096.